I have persistent and very itchy rash on the top of both feet. This may be called a friction sore if it oozes and is aggravated by wearing shoes.
This started as a tiny insect-like bite on the top of my right foot a year ago. It itched like crazy and when I scratched it the sore increased to the size of 50c. I got some relief with triamcinolone acetonide cream .01% prescribed by a podiatrist, but didn't completely heal the sore.
After a few months the sore "magically" appeared on the top of my left foot, where it has been for over a year now. A dermatologist prescribed flucoinonide cream .05% and it seemed to clear up after a few days, but never healed completely.
Ethyl alcohol in hand sanitizer products will control the itching temporarily. I try not to scratch as this usually results in oozing and makes wearing shoes difficult.
I am still searching for the magical product that will completely heal these sores.
By Chagrined from Chagrin Falls, OH
These answers have been rated the best for this question.
By Lee (Guest Post) 05/06/2005 Flag
I have the same thing but it is on both index fingers, itches like crazy! I thought it was a food allergy because my friend had it every time she ate acidic foods.
Benadryl or another antihistamine should help; I am allergic to them so I use Calamine lotion. It might help some but not a lot. Also keep them very clean and dry, maybe use a little antifungal powder, but not the cream as that makes it itch more. Drinking a lot of water also seems to help, and yes the sun makes it much worse. Good luck.
I used to have that kind of a rash. It's a foot fungus. It happened because I wasn't changing socks every day and changing which shoes I wore each day. Use Tinactin, the important ingredient is tolnaftate.
I had a mysterious itchy rash on my lower legs (not my feet). Used chilled Bragg organic apple cider vinegar 3 or 4 x a day for about 4 days & it helped. Told a friend who had the same problem & it worked for her also. I think any brand apple cider vinegar would do the same. Hope it works for you.
If any of these suggestions don't work for you I have one more thing you might want to try. My sister swears by it. That is Preparation H cream rub it on at night and put on a pair of white socks. Try it for a few days and see if it helps. I hope you find a cure soon. I had a rash years ago on the heel of my hand and tried everything I could get my hands on. It felt like the bone was even itching. It finally went away when I moved from the house I lived in. It had to be something there. Good luck.
Have you considered whether it could the fabric in the shoes, or maybe dye, or something else about the shoes you are wearing? Maybe even the socks you are wearing? Even if it has never happened before, it is possible.
I see you tried a podiatrist and a dermatologist already. Are you willing to try for a second (third?) opinion with a different dermatologist?
My sister-in-law had some sort of persistent rash on her feet, and tried several over-the-counter products. I don't know if she ever saw a doctor. Eventually she used tea tree oil, and that cleared it up. I'm not sure how she applied it, so if you're interested, do a search on the internet and see what others recommend. Good luck to you -- I hope find some relief soon!
It sounds like contact dermatitis which is nasty and takes forever and lots of products to go through till you find a cure. what finally worked for me for a while was a layer of anti fungal ointment (not tinactin) and a layer of cortisone. This was a copy of a very expensive prescription medication my dermatologist told me to try. I no longer have it on my hands it suddenly appeared on my cheek this week so back to the drugstore I will go. By the way this is tied to my allergies when they get really bad this crops up again. My best friend just got hers back again, hers are on her hands.
Thrifty Fun has been around so long that many of our pages have been reset several times. Archives are older versions of the page and the comments that were provided then.
I have this rash on the top of my feet, mostly on my toes, just on top not between them and they get very red and burn. I have tried just about everything to get rid of it, but to no avail. Please help!
Chelsie from Calif
You are not alone girlfriend, I have the same darn thing! It is only on the top part of my big toes from the knuckle part up. Sometimes it itches something terrible, other times it just looks red, sometimes it gets to looking purple. I have no idea what it could be. I have had it for several years now. It sometimes blisters up and gets really puffy. It doesn't really hurt though. I have asked my Doc and he has no idea. (05/06/2005)
I suggest you go to the doctor. (05/06/2005)
Do you get this rash only when your feet have been exposed to the sun? If so, then you have sun poisoning. I have it on my left arm (only) and, if I don't cover my arm while outside and when driving, it will turn red, welt up and itch terribly. (05/06/2005)
I have the same thing, but it is on both index fingers, and itches like crazy! I thought it was a food allergy because my friend had it every time she ate acidic foods.
Benadryl or another antihistamine should help; I am allergic to them so I use calamine lotion. It might help some, but not a lot. Also keep them very clean and dry, maybe use a little antifungal
powder, but not the cream as that makes it itch more. Drinking a lot of water also seems to help, and yes the sun makes it much worse. Good luck. (05/06/2005)
I have found that Palmolive original dish liquid helps for rashes. It sounds crazy, but my daughter got a rash on vacation and we went to the doctor several times and none of his expensive medication worked. A neighbor told us to wash with the Palmolive and it healed it up in a few days and has never returned. (05/07/2005)
I had very similar problems for years! I finally figured it out myself. I am allergic to aspirin. I would get itchy welts/hives behind my knees, on my scalp, under my waistband, and under my watchband. So I avoided aspirin. But I still had a problem, especially on top of my feet and toes. The itching almost drove me crazy! These "itchy splotches" looked different. They were flat and looked like purple/dark blue bruises that were directly under the skin.
When I stopped using ibuprofen (Advil, Motrin, etc.) that problem stopped too. Now all I use is Tylenol! You need to keep a record of what you ate, what medication you took, what cream or lotion or detergent, etc. you used prior to your itching flare ups. It took me years to figure it out. The doctors just give you allergy medications instead of helping you pinpoint the cause. I experimented for a long time avoiding what I suspected was the culprit for a long while, then deliberately taking the aspirin or ibuprofen to see if the symptoms came back. They did! So I knew I had found the problem! It is so wonderful not to itch! Good luck to all of you. I'm not saying you all have the same allergies I do. You just need to start being a detective for your own relief! (06/23/2005)
By Grandma Margie
(sent in by email)
To: " Rash On Top of Feet"
I want to let you know, that I know what you are going through. The first time I had a stress time, I had to wear a heart monitor with sticky patches on my chest. When it came time to remove the patches, there was a round circular itchy red rash. The itching had gotten so bad, I tried using the hottest water I could stand to relieve the itching, until my doctor prescribed #60 triamcinolone cream 0.1% LB. So I gave it a try and it works wonders! There is a slight burning feeling, but that is due to the healing process.
A few things. I get rashes on my feet (and sometimes the hands too) when exposed to the sun because I have a sun allergy, or photo sensitivity. I only realized it because I would get horrible itching feet in the summer months, and couldn't attribute it to the water or anything else. My doctor agreed.
However, there are lots of things that cause sores, itching, weeping rashes, etc. This website has lots of links to a lot of them and is a good place to start.
For what I have, I just take some Claritin or Benadryl, and I'm OK. (12/04/2009)